Thunderstorm Wind, Monmouth
- When
- October 27, 4:28 PM EST to 4:36 PM EST
- Where
- Monmouth County, Tinton Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -74.083
A severe thunderstorm pulled down large tree limbs and wires in Tinton Falls Borough and Long Branch City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down large tree limbs and wires in Tinton Falls Borough and Long Branch City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 27, 3:20 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST MON OCT 27 2003
WITH ONGING WX...WL BE BRIEF.
KEEPING WATCH UP WHERE IT WAS INTO THIS EVE...AS WELL AS CATEGORICAL
POPS ALL ZONES. ENDING RAIN BY MIDN FM THE W. MENTIONING TSTM FM PHL
S AND E...WITH PSBLY DAMAGING WNDS.
WITH NXT SYS TUE EVE...PROGS LOOKING MORE VIGOROUS...WITH WAVE
MOVING NE ALG THE CST FM TDAS FNT. GOING LKLY POPS TUE NGT...MNLY
AFT MIDN...AND HI CHC WED MRNG. THEN WL KEEP THINGS DRY TIL MON...
ALTHOUGH NOT COMPLETELY CONFIDENT WITH LOW LVL FLOW COMING IN OFF
THE OCEAN.
MARINE FCSTR KEEPING SML CRAFT UP CST AND LWR DE BAY.
ZONES SHOULD FLY ABT 330 PM.
.PHI...FLOOD WATCH INTO THIS EVE DE1, ALL PA ZONES, NJ1,7,15
SML CRAFT ADVY CST AND LWR BAY.
KRAUSDEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EST MON OCT 27 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEASTERN PENNSYLVANIA...MUCH OF NEW JERSEY EXCEPT THE NORTHWESTERN PORTION...ALL OF DELAWARE...AND ALL OF THE MARYLAND EASTERN SHORE IN AN AREA OF A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS ARE THE MAJOR THREAT. THE COMBINATION OF STRONG WINDS ALOFT...RELATIVELY WARM AND MOIST AIR NEAR THE SURFACE...AND AN ACTIVE FRONTAL SYSTEM COULD COMBINE TO GENERATE SOME SEVERE THUNDERSTORMS THIS AFTERNOON IN THE SLIGHT RISK AREA. REMEMBER THAT A SEVERE THUNDERSTORM CAN ON RARE OCCASION SPAWN A TORNADO. FOR THE SOUTHERN POCONOS...THE LEHIGH VALLEY AND BERKS COUNTY...AS WELL AS NORTHWESTERN NEW JERSEY...THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE BUT THE THREAT OF SEVERE WEATHER IS LOWER. A FLOOD WATCH IS ALSO IN EFFECT TODAY FOR EASTERN PENNSYLVANIA... PARTS OF NORTHWESTERN AND WESTERN NEW JERSEY...NORTHERN DELAWARE... AND EXTREME NORTHEASTERN MARYLAND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT MON OCT 27 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM DELAWARE NJ TORNADO
10/27/03 HUNTERDON POSSIBLE TORNADO.
0320 PM BENSALEM PA WIND DAMAGE
10/27/03 BUCKS LARGE TREES SNAPPED OFF.
ESTIMATED 80+ MPH WIND.
0340 PM EWING NJ WIND DAMAGE
10/27/03 MERCER BRANCHES DOWN.
0345 PM HAINESPORT NJ WIND DAMAGE
10/27/03 BURLINGTON TREES BLOWN DOWN. 1
PERSON INJURED IN
VEHICLE.
0345 PM MOUNT HOLLY NJ FUNNEL CLOUD
10/27/03 BURLINGTON FUNNEL CLOUD SIGHTED.
TREE LIMBS DOWN AND
DEBRIS AT ROUTE 38 AND
ROUTE 541.
0355 PM NEW BRUNSWICK NJ FUNNEL CLOUD
10/27/03 MIDDLESEX FUNNEL CLOUDS SIGHTED.
0352 PM LUMBERTON NJ 50 MPH TSTM GUST
10/27/03 BURLINGTON MEASURED PEAK GUST TO 54
MPH.
0355 PM HAMILTON SQUARE NJ WIND DAMAGE
10/27/03 MERCER TREES BLOWN DOWN. SOME
ROADS REPORTED CLOSED.
0400 PM NEW BRUNSWICK NJ FUNNEL CLOUD
10/27/03 MIDDLESEX FUNNEL CLOUD SIGHTED
TOWARD HIGHLAND PARK.
0415 PM LAWRENCEVILLE NJ WIND DAMAGE
10/27/03 MERCER ABOUT A DOZEN TREES
DOWNED.The Philadelphia radar (KDIX), 51 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371880.